Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 35, NWS Springfield, MO

June 9, 2018Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 9, 2018, 12:44 PM CDT for Shannon County, Missouri. It took effect at Jun 10, 2018, 1:00 AM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2018, 12:44 PM CDT (17:44 UTC)
In effect from
Jun 10, 2018, 1:00 AM CDT
Expired
Jun 10, 2018, 3:41 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 3.74 ft at Jun 10, 2018, 10:00 AM CDT.

actionminormoderate51006/0906/1006/11
Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

601 
WGUS43 KSGF 091744
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1244 PM CDT Sat Jun 9 2018


...The National Weather Service in Springfield has issued a Flood 
Warning for the following river in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.
   
.Heavy rainfall received in the Jacks Fork River Basin yesterday
afternoon and this morning will cause river levels to 
rise to flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-100542-
/O.NEW.KSGF.FL.W.0035.180610T0600Z-180610T1200Z/
/ALYM7.1.ER.180610T0600Z.180610T0600Z.180610T0600Z.NO/
1244 PM CDT Sat Jun 9 2018

...For the Jacks Fork at Alley Spring...
* At 12:30 PM Saturday The stage was 3.2 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage around
  midnight.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water rises to near one foot in depth at the 600, 800 
  and 900 loop camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Alley Spring      9   3.2 Sat 12 PM   8.7   3.5   3.0


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$
2 follow-up statements
845 
WGUS83 KSGF 100016
FLSSGF
Flood Statement
National Weather Service Springfield MO
716 PM CDT Sat Jun 9 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Jacks Fork at Alley Spring affecting Shannon County 
   
.Heavy rainfall over the upper and middle portions of the Jacks River
Basin will cause river levels to rise near flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-101200-
/O.CON.KSGF.FL.W.0035.180610T0600Z-180610T1200Z/
/ALYM7.1.ER.180610T0600Z.180610T0600Z.180610T0600Z.NO/
716 PM CDT Sat Jun 9 2018

...For the The Jacks Fork at Alley Spring...
* At  6:30 PM Saturday The stage was 3.6 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river is expected to rise to near flood stage around
  midnight.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Jacks Fork River Basin
  Alley Spring      9   3.6 Sat 06 PM   8.7   3.5   3.0


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$
084 
WGUS83 KSGF 100841
FLSSGF
Flood Statement
National Weather Service Springfield MO
341 AM CDT Sun Jun 10 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-100911-
/O.CAN.KSGF.FL.W.0035.000000T0000Z-180610T1200Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
341 AM CDT Sun Jun 10 2018

The Flood Warning has been cancelled for: 
 The Jacks Fork at Alley Spring.
* At  3:30 AM Sunday The stage was 3.5 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will crest below flood stage at 3.7 feet this 
  morning.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Alley Spring      9   3.5 Sun 03 AM   3.7   3.4   3.0


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 12:41 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 9, 12:41 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1241 PM CDT Sat Jun 9 2018

...Update to Aviation Discussion for 18Z Tafs...

.SHORT TERM...(Today and tonight)
Issued at 157 AM CDT Sat Jun 9 2018

Isolated showers and storms will be possible today mainly across
the eastern Ozarks generally east of Highway 65. A weakening upper
level ridge will push eastward through the day with a few weak
short waves moving through the upper level flow. The combination
of the shortwaves, the moist airmass in place and daytime heating
will be the fuel for any storms that can develop. Afternoon
temperatures will again climb into the upper 80s to lower 90s.

No organized storms are expected but a strong storm would be
possible. One limiting factor will be the southwesterly surface
flow that will begin to bring some slightly drier air originating
from west Texas. This is the primary reason storm chances are much
smaller across the Western Ozarks and southeast Kansas.

The drier air will continue to filter into the region tonight and
push rain chances eastward as it does. The ridge will also help
with shifting the rainfall east.

.LONG TERM...(Sunday through Friday)
Issued at 157 AM CDT Sat Jun 9 2018

Sunday into Monday morning looks dry as the upper ridge and dry
airmass remain over the area. This may be the only period for next
week that does have near zero chances for rain however.

A cold front will move across the plains and through the Ozarks
Monday evening into Tuesday morning. This will bring chances for
showers and storms to the area. The front lift will be weak
however and strong to severe storm development will be limited at
best. The good part is that most of the area could see some rain.

As the front sags south, it will stall and hang up along the
Missouri/Arkansas line. The upper level flow is also expected to
become zonal or west to east once the front begins to stall. This
combination will allow for a period of wet weather across the
region through the end of next week as any short waves moving
through the upper level flow would help to develop showers and
storms.

There appears to be several shortwaves in the models through the
week with a least slight chances for rain every day. The later in
the week the chances are less confident as models do begin to have
diverging solutions, but the general trend for rainfall remains.

Temperatures will remains in the upper 80s to lower 90s each day
for highs Through this weekend and into next weekend as the
overall flow, both surface and upper level keep the region summer
like despite the chancing upper level flow and a more southerly
vs southwesterly surface flow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1240 PM CDT Sat Jun 9 2018

South to southwesterly winds and VRF conditions will occur across
the area through the the TAF period. Isolated storms will be
possible this afternoon, but this activity should remain east of
the TAF sites.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Wise
Hazardous weather outlook, Jun 9, 10:16 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1016 AM CDT Sat Jun 9 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101530-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1016 AM CDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited hail risk.
  Limited flooding risk. Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Isolated to scattered thunderstorms will continue to develop
  across the area this morning into this afternoon. The greatest
  coverage will occur across south central Missouri this morning.
  A few strong storms will be possible with gusty winds and hail
  up to the size of dimes the risk. Occasional cloud to ground
  lightning strikes and brief heavy rainfall can also be expected
  with the storms today. Where multiple storms track over the
  same location, a localized minor flood risk will also be
  possible.

  Heat index values will warm into the middle to upper 90s this
  afternoon into early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Above normal temperatures are expected to continue through the
  weekend into next week. Afternoon heat index values in the
  middle 90s to around 100 degrees will occur on a daily
  afternoon basis into next week.

  Scattered thunderstorms will impact the outlook area at times
  on a daily basis. A limited risk for a strong to severe storm
  will be possible but widespread organized severe weather is not
  expected.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Jun 9, 7:04 AM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
704 AM CDT SAT JUN 9 2018

MOZ098-091300-
Shannon MO-
704 AM CDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON COUNTY UNTIL 800
AM CDT...

At 703 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Eminence, or 21 miles northeast of Mountain View.
This storm was nearly stationary.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Current River State Park...       Eminence...
Round Spring...                   West Eminence...
Alley Spring...                   Midridge...

LAT...LON 3706 9149 3727 9157 3742 9148 3741 9118
      3738 9117 3732 9118 3731 9116 3726 9116
      3725 9113
TIME...MOT...LOC 1203Z 324DEG 4KT 3725 9148

Gaede
Special weather statement, Jun 9, 8:00 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
800 AM CDT SAT JUN 9 2018

MOZ098-091400-
Shannon MO-
800 AM CDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 900
AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eminence, or 23 miles northeast of Mountain View, moving east at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Current River State Park...       Winona...
Eminence...                       Alley Spring...
Midridge...                       Round Spring...
West Eminence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3708 9113 3708 9122 3696 9122 3702 9150
      3742 9143 3741 9117 3732 9118 3731 9116
      3726 9116 3725 9112 3720 9112 3720 9109
      3718 9109 3717 9107
TIME...MOT...LOC 1259Z 276DEG 17KT 3722 9138

Gaede
Special weather statement, Jun 9, 9:40 AM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
940 AM CDT SAT JUN 9 2018

MOZ066-091545-
Vernon MO-
940 AM CDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERNON COUNTY UNTIL 1045
AM CDT...

At 939 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 20 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Nevada...                         Walker...
Schell City...                    Richards...
Deerfield...                      Metz...
Harwood...                        Stotesbury...
Horton...

This includes Interstate 49 between mile markers 89 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
      3804 9419 3806 9415 3805 9412 3804 9411
      3804 9410 3803 9406 3782 9407 3780 9462
TIME...MOT...LOC 1439Z 272DEG 18KT 3802 9428

Gaede
Local storm report, Jun 9, 12:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 E AKERS               37.38N 91.54W
06/08/2018  E1.75 INCH       SHANNON            MO   PUBLIC

            THIS IS A DELAYED REPORT FROM FRIDAY
            EVENING.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:07 PM CDTFlash Flood WarningSGFShannon2 hr
Jun 8, 7:13 PM CDTFlash Flood WarningSGFHowell115 min
Jun 9, 5:53 AM CDTSpecial Weather StatementSGFDent52 min
Jun 9, 6:04 AM CDTSevere Thunderstorm WarningSGFDent41 min
Jun 9, 7:04 AM CDTSpecial Weather StatementSGFShannon56 min
Jun 9, 8:00 AM CDTSpecial Weather StatementSGFShannon60 min
Jun 9, 8:43 AM CDTAreal Flood AdvisorySGFShannon6 hr
Jun 9, 9:19 AM CDTAreal Flood AdvisorySGFDent6 hr
Jun 9, 9:40 AM CDTSpecial Weather StatementSGFVernon65 min
Jun 9, 2:21 PM CDTSevere Thunderstorm WarningSGFGreene, Webster28 min

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.